MAUDE Adverse Event Report: BAYER HEALTHCARE LLC, CONSUMER CARE ALEVE DIRECT THERAPY TENS; STIMULATOR, NERVE, TRANSCUTANEOUS, ELECTRICAL NERVE STIMULATOR (TENS)

BAYER HEALTHCARE LLC, CONSUMER CARE ALEVE DIRECT THERAPY TENS; STIMULATOR, NERVE, TRANSCUTANEOUS, ELECTRICAL NERVE STIMULATOR (TENS)
Model Number N/A
Health Effect - Clinical Codes Skin Discoloration (2074); Electric Shock (2554)
Type of Reportable Event Malfunction
Event or Problem Description
This spontaneous case was reported by a consumer and describes the occurrence of medical device site discolouration ("leaves marks on my back where it shocks") in an elderly female patient who received aleve tens device direct therapy unit (udi no.(b)(4)).Other product or product use issues identified: device stimulation issue "this device literally shocks me." (seriousness criterion medically significant).On an unknown date, the patient started aleve tens device direct therapy unit.On an unknown date, the patient experienced medical device site discolouration.It was unknown whether any action was taken with aleve tens device direct therapy unit.At the time of the report, the medical device site discolouration outcome was unknown.The reporter provided no causality assessment for medical device site discolouration with aleve tens device direct therapy unit.Quality-safety evaluation of ptc: based on the technical investigation, a review of the device history for this serial number was conducted and no defects were identified during the manufacture of the device.This product technical complaint cannot be confirmed at this time.No product was returned.Good faith attempts were made to retrieve the product and/or obtain product information however no further information could be obtained.All aleve direct therapy tens units and gelpads are made in accordance with current good manufacturing practices and to the applicable fda and iso regulations.All product undergoes 100% inspection and 100% functional testing at multiple points throughout the manufacturing process where the associated data and documentation is reviewed to ensure all released product meets product specifications.The ptc investigation was initiated and the outcome of the investigation resulted in an unconfirmed quality defect.Further company follow-up with the consumer is not possible.Most recent follow-up information incorporated above includes: on 16-may-2018: quality-safety evaluation of ptc was received.This spontaneous report refers to an elderly female patient who used aleve tens device direct therapy unit (transcutaneous electrical nerve stimulation (tens therapy)) (dates of use and indication were not provided).Patient informed: "this device literally shocks me (interpreted as electric shock), leaves marks on my back where it shocks (associated non-serious event since there was no further diagnosis regarding the marks)." this device literally shocks me was considered serious, in a conservative approach, since it could have cause a permanent damage to the body.The events are unlisted according to aleve tens reference safety information.Considering the mechanisms of action of suspect product, the close temporal relationship and the nature of reported event, company does not exclude an association between reported event and aleve tens device direct therapy unit.No further information is expected from the reporter.The ptc investigation was initiated and the outcome of the investigation resulted in an unconfirmed quality defect.No further information is expected.This case was regarded as incident.

Brand Name
ALEVE DIRECT THERAPY TENS
Common Device Name
STIMULATOR, NERVE, TRANSCUTANEOUS, ELECTRICAL NERVE STIMULATOR (TENS)
Manufacturer (Section D)
BAYER HEALTHCARE LLC, CONSUMER CARE
36 columbia rd.
morristown NJ 07960
MDR Report Key7525729
Report Number2248903-2018-00002
Device Sequence Number11175661
Product Code NUH
UDI-Device Identifier00325866565044
UDI-Public00325866565044
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/18/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;